Hormone Therapy: Understanding Tamoxifen

PJ Hamel Health Guide January 14, 2016
  • What is tamoxifen?  Tamoxifen (Nolvadex) is one of the most common drugs – perhaps THE most common drug – used as a part of the hormone therapy used to prevent breast cancer (either an initial diagnosis, or recurrence). Appropriate for women whose breast cancer is hormone-receptive,...

    Add This Infographic to Your Website or Blog With This Code:
9 Comments
  • maria.lara.dailey
    Jul. 02, 2015
    This was a well-written post. Informative. Direct. Clear. It really filled-in some gaps and weeded through all the technical jargon. Thank you much.
    • PJ Hamel
      Health Guide
      Jul. 02, 2015
      You're most welcome, Maria. All of the info. you receive from your medical team can be daunting; I'm glad I could help simplify and interpret. Cheers! PJH
  • Anonymous
    Daisy997
    Mar. 29, 2011

    My oncolgist just took me off Tamoxifen after 2 months due to these side effects.These should be listed as they are serious.

     

    Any ideas for which drugs don't cause these side effects.  

     

    I was disappointed as I felt great on Tamoxifen --I thought I was home free -- until the blood test.   

    • PJ Hamel
      Health Guide
      Mar. 29, 2011

      Daisy, if you're pre-menopausal, there's not another good choice of drug for you to take - tamoxifen is pretty much it. You should discuss with your doctor what the plan going forward will be, OK? Take care- PJH

    • Daisy997
      Mar. 29, 2011

      I'm 67.  So am interested in another drug.  On line it seems like the whole class of drugs  causes HBP, including Femora, Arimidex and Aromisen  -- is that true. 

    • PJ Hamel
      Health Guide
      Mar. 29, 2011

      Not necessarily. You never know what side effects you'll end up with, but you might ask your doctor if one of the aromatase inhibitors you mention would be a possibility... If you try one and the side effects are tough, you can always stop taking it. Good luck - PJH

  • Peglove
    Oct. 29, 2009

    Thank you so much for this entire website! You have yet to be stumped by my silly questions!!!

     

    Thank you for your patience,

     

    Peg.

    • PJ Hamel
      Health Guide
      Oct. 29, 2009

      Answers-R-Us, Peg! - PJ